Zoloft may not be the one for my anxiety. Dr 2nd choice is 30mg of cymbalta. Any thing I need to know. Too much or little? Side effects?
Cymbalta works well for some, not for others. You have to go with your doc's recommendation on dose, that's who knows your profile best, again, varies for everyone, also, do not want to mess with this stuff. Give it 2-3 weeks, watch weight gain and flu-like symptoms. Hope this helps.
Hello skinin_bonz. I'm sort of jumping in on the conversation about the Zoloft. I was on it for about a year and a half,but was also given something else for the anxiety.The Zoloft was not effective at all though in my depression.
About the Cymbalta (Duloxetine). It is in the class of drugs called SSNRI's or selective serotonin norepinephrine reuptake inhibitors. It is given for depression,GAD,pain,especially in the lower back and for diabetic neuropathy.The normal starting dose for Cymbalta is 60 mg.There can be some bothersome,and serious side effects,so many times a Dr will start at a lower dosage,especially if you are on another med for depression.As you probably already know,finding the right drug or combination of,takes some time,and there is always the factor that each one of us is different and where one person can handle a certain combination or larger doses others can't.Since Zoloft can only be given up to a certain dosing point,which is fairly low,often,if the Zoloft is helping to an extent, but not addressing other issues, a Dr will add another one.I have never taken Cymbalta,so I can't give any special tips on it. All of the people that I know that are on Cymbalta,also have depression,anxiety,and pain. This site has some excellent information on meds,and I have found that Wikepedia gives vast information if you want to know exactly how this class of drugs does what they do.Seems like your Dr is on top of it though,and looking out for you by starting you at the lower dosage.That would make me feel a little more comfortable.Just watch yourself closely for signs of any side effects and remember that just because a side effect you may be having is not listed,you should still report this to your Dr,and NAMI,as all the side effects of certain meds are not known.Wishing you well,tejas129
I've been on Cymbalta for approx 3 months now and it's the best I've felt in a long time. I am on 60mg but that's me. I don't recall any side effects as yet but I have been reading weight gain problems which hasn't happened to me yet either. I also take this to help with my back pains along with other prescribed pain killers.
Hope this helps somewhat :)
I have been on both the Zoloft & currently taking Cymbalta. I have been on Cymbalta for about 9 yrs & have no side effects. You will find alot of people that have said that they have Great success on the Cymalta. But you will also find others cannot tolerate this med. But I took Zoloft for about 3 months & it did Nothing for me but make me more depressed. But as some of my fellow friends have said Everyone reacts differently to medications.
My suggestion is let the dr. decide which med he heels will work the best. The other thing is to ask your dr. if he has any Samples of either drugs that he can give you to try before you spend money on a drug that might not work. If he does have samples of one of them see if he will let you try that med 1st.
Because anyone that is on this site that is or has been depressed knows it usually takes sometime to find the Right medication for YOU..
I wish you well & the best of luck, Kathy
I started on Cymbbalta 30 and then went to the 60. I then had problems with side effects and my doctor has taken me off them because of nausia, vomiting, heat stress, shakes and about half a dozen extra extra side effects. Use your own jusdjments and work closely with you doctor and I hope it goes well for you. Good luck.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 19 Jul 2014 • 2 answers
Posted 3 May 2015 • 2 answers
Cymbalta - I've been taking Duloxetine for 20 days. At first I had a few side affects. Nothing major
Posted 17 Aug 2015 • 2 answers
Posted 14 Jan 2016 • 1 answer
Posted 31 Mar 2016 • 1 answer